Hi. I've been suffering from constant belching whenever I eat anything for the past year. Recently I purchased some betaine hydrochloric acid as I thought I might be having digestive problems due to low stomach acid. I took it for a couple of weeks and at first the results were really good, and my belching was reduced and I thought i had finally found the answer to my problems. But gradually over the days the belching was coming back. And my face begun to go all hot and bright red after eating. I have stopped taking the tablets now but my face keeps going bright red and hot whenever I eat still. Could the tablets I have taken possibly of damaged me somehow? And why does my face keep flushing?
Have you seen your doctor about this at all? Do you have any other symptoms?
Belching is most often a normal process. The purpose of belching is to release air from the stomach. Every time you swallow, air, along with fluid or food, is also swallowed. As the air builds up in the upper stomach, it causes stretching of the stomach that triggers the lower esophageal sphincter muscle to relax. This lets air escape up the esophagus and out the mouth.
Complaints of excessive or repeated belching may be the result of unconsciously swallowed air (aerophagia). It can also be caused by Gastroesophageal reflux disease (GERD).